Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic, done angioplasty for arterial blocks, on crestor, insulin, recent liver profile showed elevated SGPT, gamma GT. What do they indicate?

I am a Srilankan. I have been diabetic for the last 30 years. Now, I am 70 years of age. I am on Insulin About four years ago I got an Angioplasty done for three arterial blocks I am on anti hypertensive and Cholestro tablets called crestor. recent liver profile shows elevated SGPT 76.00 u/l and Gamma Gt 189.00 u/l. What do they indicate.
Asked On : Fri, 14 Sep 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi Chandra,
Thanks for writing in.
Your liver enzyme levels are elevated which is suggestive of liver damage. This can be due to:
a. Side effects of crestor
b. Taking excessive amounts of alcohol
c. Fatty liver which is frequently seen in diabetics
d. Other infections like Hepatitis B, C etc.

I would suggest that the next step here should be an ultrasound of the liver and some basic tests like HBs Antigen and Anti-HCV antibodies. If the tests are negative and the enzymes are elevated due to Crestor, we can either temporarily stop Crestor or continue Crestor with more strict monitoring
Hope that helps
Answered: Fri, 14 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor